Alert archive / North Dakota / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Bismarck, ND

March 26, 202131 counties in North Dakota

NWS Bismarck, ND issued this fire weather watch at Mar 26, 2021, 1:33 PM MDT for 31 counties in North Dakota. It took effect at Mar 28, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 1:33 PM MDT (19:33 UTC)
In effect from
Mar 28, 2021, 12:00 PM MDT
Expired
Mar 28, 2021, 9:31 AM MDT
In force
Issued by
NWS Bismarck, ND
All 31 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS83 KBIS 261933
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
233 PM CDT Fri Mar 26 2021

...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire danger is possible across much of western and
central North Dakota late this weekend into early next week. A dry
and breezy warm front will bring critical conditions to much of
southwestern and central North Dakota on Sunday. A mainly dry cold
front will bring more dry and perhaps windy conditions Monday,
leading to possibly more widespread critical fire danger.

NDZ009>013-017>023-025-031>037-040>048-050-051-270745-
/O.NEW.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark-
Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
233 PM CDT Fri Mar 26 2021 /133 PM MDT Fri Mar 26 2021/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Sunday afternoon through Monday evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph on
  Sunday, becoming northwest with gusts up to 50 mph on Monday.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Mainly southwestern and central North Dakota on
  Sunday, spreading to most of western and central North Dakota on
  Monday.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
6 follow-up statements
041 
WWUS83 KBIS 270313
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1013 PM CDT Fri Mar 26 2021

...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire danger is possible across much of western and
central North Dakota late this weekend into early next week. A
dry and breezy warm front will bring critical conditions to much
of southwestern and central North Dakota on Sunday. A mainly dry
cold front will bring more dry and perhaps windy conditions
Monday, leading to possibly more widespread critical fire danger.

NDZ009>013-017>023-025-031>037-040>048-050-051-271515-
/O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark-
Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
1013 PM CDT Fri Mar 26 2021 /913 PM MDT Fri Mar 26 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph on 
  Sunday, becoming northwest with gusts up to 50 mph on Monday.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Mainly southwestern and central North Dakota 
  on Sunday, spreading to most of western and central North 
  Dakota on Monday.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
328 
WWUS83 KBIS 270903
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
403 AM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire weather conditions are possible across much of 
western and central North Dakota late this weekend through early 
next week. The greatest concerns on Sunday will be along and to
the south and west of the Missouri River. On Monday, a powerful
cold front will create strong winds across the region, with wind 
direction shifting as the front moves through.

NDZ009>013-017>023-025-031>037-040>048-050-051-272115-
/O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark-
Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
403 AM CDT Sat Mar 27 2021 /303 AM MDT Sat Mar 27 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

* WINDS...Southwest around 20 to 30 mph with gusts up to 40 mph on
  Sunday, becoming northwest around 25 to 35 mph with gusts up to
  55 mph on Monday.

* RELATIVE HUMIDITY...As low as 15 percent on Sunday, and 20
  percent on Monday.

* AFFECTED AREA...Mainly along and to the south and west of the
  Missouri River on Sunday, spreading across most of western and 
  central North Dakota on Monday.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hollan
777 
WWUS83 KBIS 271926
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
226 PM CDT Sat Mar 27 2021

...RED FLAG WARNING FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
WHILE A FIRE WEATHER WATCH REMAINS EAST CENTRAL NORTH DAKOTA 
SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire weather conditions are possible across much of
western and central North Dakota Sunday afternoon through Monday
afternoon. The greatest concerns on Sunday will be along and to 
the south and west of the Missouri River. These areas are now in a
Red Flag Warning for Sunday afternoon through Monday Afternoon. 
On Monday, a powerful cold front will create strong winds across 
the region, with wind direction shifting as the front moves 
through. Much of the remainder of central North Dakota is in a
Fire Weather Watch to account for this frontal passage. 

NDZ009-010-017>021-031>035-040>046-280730-
/O.UPG.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
/O.NEW.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/
Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-
226 PM CDT Sat Mar 27 2021 /126 PM MDT Sat Mar 27 2021/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ SUNDAY TO
7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ Sunday to 7 PM CDT /6 PM MDT/ Monday.
The Fire Weather Watch is no longer in effect.

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Mainly along and to the south and west of the
  Missouri River on Sunday afternoon. These same areas will then see
  a strong cold front push through on Monday.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

NDZ011>013-022-023-025-036-037-047-048-050-051-280730-
/O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan-
La Moure-McIntosh-Dickey-
226 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 25 percent.

* AFFECTED AREA...Central and east central North Dakota, mainly
  north and east of the Missouri River.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
726 
WWUS83 KBIS 280041
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
741 PM CDT Sat Mar 27 2021

...RED FLAG WARNING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH 
DAKOTA WHILE A FIRE WEATHER WATCH REMAINS NORTH CENTRAL INTO THE 
JAMES RIVER VALLEY SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire weather conditions are expected across much of
western and south central North Dakota Sunday afternoon through 
Monday afternoon. Critical fire weather conditions are possible
from the north central into the James River Valley for this same
timeframe. The greatest concern Sunday will be along and to the 
south and west of the Missouri River. On Monday a powerful cold 
front will create strong winds across the region, with wind 
direction shifting as the front moves through. Uncertainties 
remain higher Monday over the north central into the James River 
Valley, thus a Fire Weather Watch remains in effect for this area.

NDZ009-010-017>021-031>035-040>046-281245-
/O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/
Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-
741 PM CDT Sat Mar 27 2021 /641 PM MDT Sat Mar 27 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
SUNDAY TO 7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 17 percent Sunday and as low as 
  20 percent on Monday.

* AFFECTED AREA...Mainly along and south and west of the Missouri
  River Sunday afternoon. This same area will then see critical 
  fire weather conditions Monday associated with strong winds and 
  a cold front passage.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

NDZ011>013-022-023-025-036-037-047-048-050-051-281245-
/O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan-
La Moure-McIntosh-Dickey-
741 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...20 to 25 percent Sunday afternoon and Monday
  afternoon.

* AFFECTED AREA...North central North Dakota into the James River
  Valley.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
132 
WWUS83 KBIS 280902
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
402 AM CDT Sun Mar 28 2021

...RED FLAG WARNING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA WHILE A FIRE WEATHER WATCH REMAINS NORTH CENTRAL INTO THE
JAMES RIVER VALLEY SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire weather conditions are expected across much of
western and south central North Dakota Sunday afternoon through
Monday afternoon. Critical fire weather conditions are possible
from the north central into the James River Valley for this same
timeframe. The greatest concern Sunday will be along and to the
south and west of the Missouri River. On Monday a powerful cold
front will create strong winds across the region, with wind
direction shifting as the front moves through. Uncertainties
remain higher Monday over the north central into the James River
Valley, thus a Fire Weather Watch remains in effect for this
area.

NDZ009-010-017>021-031>035-040>046-290000-
/O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/
Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-
402 AM CDT Sun Mar 28 2021 /302 AM MDT Sun Mar 28 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 17 percent Sunday and as low as 
  20 percent on Monday.

* AFFECTED AREA...Mainly along and south and west of the 
  Missouri River Sunday afternoon. This same area will then see 
  critical fire weather conditions Monday associated with strong 
  winds and a cold front passage.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

NDZ011>013-022-023-025-036-037-047-048-050-051-290000-
/O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan-
La Moure-McIntosh-Dickey-
402 AM CDT Sun Mar 28 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER
VALLEY...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...20 to 25 percent Sunday afternoon and Monday
  afternoon.

* AFFECTED AREA...North central North Dakota into the James 
  River Valley.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
jns
188 
WWUS83 KBIS 281531
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1031 AM CDT Sun Mar 28 2021

...RED FLAG WARNING FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
THIS AFTERNOON THROUGH MONDAY AFTERNOON...

.Critical fire weather conditions are expected to begin across 
much of western and central North Dakota this afternoon as breezy
southwest flow and dry conditions are found. Mild, dry, and breezy 
conditions then look to persist through tonight. On Monday a 
powerful cold front will create strong winds across the region, 
with wind direction shifting to the northwest as the front moves 
through. These strong winds combined with continued dry conditions
will bring more critical fire danger to the area.


NDZ011>013-022-023-025-036-037-047-048-050-051-290000-
/O.UPG.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/
/O.EXA.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/
Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan-
La Moure-McIntosh-Dickey-
1031 AM CDT Sun Mar 28 2021

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT MONDAY FOR WIND...LOW
RELATIVE HUMIDITY...AND PASSAGE OF A STRONG COLD FRONT FOR NORTH 
CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CDT Monday. The Fire Weather Watch is no longer in
effect.

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on today, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 25 percent.

* AFFECTED AREA...North central North Dakota into the James 
  River Valley.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

NDZ009-010-017>021-031>035-040>046-290000-
/O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/
Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-
1031 AM CDT Sun Mar 28 2021 /931 AM MDT Sun Mar 28 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
MONDAY FOR WIND...LOW RELATIVE HUMIDITY...AND PASSAGE OF A STRONG
COLD FRONT FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...

* WINDS...Southwest 15 to 30 mph with gusts to 40 MPH today, 
  becoming northwest 25 to 35 mph with gusts up to 55 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 22 percent.

* AFFECTED AREA...Mainly along and south and west of the 
  Missouri River Sunday afternoon. This same area will then see 
  critical fire weather conditions Monday associated with strong 
  winds and a cold front passage.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this fire weather watch went out at Mar 26, 11:48 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 26, 11:48 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1248 PM CDT Fri Mar 26 2021

.UPDATE...
Issued at 1236 PM CDT Fri Mar 26 2021

Minimal updates needed early this afternoon. Abundant cloud cover
remains across the CWA, although is starting to erode for some
areas. This may impact high temperatures today, so made a slight
temperature and cloud adjustments. Otherwise the overall forecast
remains on track.

UPDATE Issued at 1020 AM CDT Fri Mar 26 2021

Minimal changes needed to the forecast this morning. Clouds remain
in place over much of the CWA this morning. Perhaps some breaks in
the clouds will be found this afternoon from northwest to
southeast. A trough will then push across the region tonight into
Saturday, returning widespread cloudy skies and perhaps bring a
few isolated to scattered rain and snow showers. Precipitation
accumulations look overall be light at this point. Temperatures
will be cooler than recent days today and tomorrow. Some increased
afternoon northwesterly breezes may also be found today and again
on Saturday.

UPDATE Issued at 622 AM CDT Fri Mar 26 2021

Low cloud deck continues to push over North Dakota behind an
advancing front. For early morning update, have adjusted cloud
cover grids to match the timing of the low clouds.

&&

.SHORT TERM...(Today and tonight)
Issued at 419 AM CDT Fri Mar 26 2021

Current surface analysis places low over southern Manitoba with
cool front dropping south through the Dakotas. High to the lee of
the Canadian Rockies continues to gradually settle south-
southeasterly. Upper level analysis places split flow over the
western CONUS, with modest cyclonic flow over our area just ahead
of the trough axis. Weak disturbance in the flow resulting in a
little light rain over the southern James River Valley, while to
the west behind the front, a broad area of low stratus continues
to settle in.

For today, a rather quiet day is on tap as cooler air settles in
behind the aforementioned front and skies remain mostly cloudy.
Even with the cooler air behind the front, temperatures will still
be a few degrees above average.

Tonight, trough pushes east through the area while ridge builds
over the west coast, bringing modest precipitation chances to
various parts of our area. With not much moisture in place,
precipitation is expected to be hit and miss, and quite light
where it does occur.

.LONG TERM...(Saturday through Thursday)
Issued at 419 AM CDT Fri Mar 26 2021

Northwest flow develops for Saturday as trough pushes to the east.
This will bring gradually clearing skies with breezy northwest
winds.

Fire weather concerns become the highlight as we start the
upcoming week.

On Sunday, broad upper ridge slides over the area while a low
starts to deepen over northern Alberta before transitioning south.
This will result in downslope westerly flow over our area
resulting in temperatures climbing to well above average, along
with dry air pushing in. This will set the stage for potentially
critical fire weather conditions, especially over the southwest
where the lowest humidity values will occur.

Concerns for critical fire weather conditions spread over much of
the area on Monday, with low humidity values over many locations
and gusty winds as the surface low drops to near the International
Border as it deepens before it shifts easterly. Another
additional concern is winds shifting as the low swings a cold
front through. Latest guidance has become more aggressive with
the timing of this frontal passage, which has also made the high
temperature forecast rather tricky. Ahead of the front, highs are
expected to push into the 70s over most locations, cooler though
still well above average behind the front. A few showers may be
possible over the northwest/north central, though this may cause
more harm than good by aiding in the mixing of some higher winds
aloft to the surface. Cold air is ushered in overnight behind the
front.

On Tuesday, much cooler temperatures expected across the area, but
with that said humidity values still remain quite low, especially
over the south. Northwest winds behind the front will combine with
this, and produce possibly another day of fire weather concerns. A
gradual warming trend is then expected to close out the work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1236 PM CDT Fri Mar 26 2021

Periods of MVFR clouds will be found throughout much of the
forecast across western and central ND. Lingering low clouds
continue to persist across much of the region, bringing MVFR
ceilings. These clouds should start to erode somewhat this
afternoon, although MVFR ceilings may persist. This evening may
see BKN clouds and VFR conditions at times. Tonight into Saturday
more MVFR clouds look to return. An upper level wave could also
bring some scattered rain and snow activity across the region.
This may also bring some MVFR ceilings and brief lowering
visibilities. Confidence was not high enough to include any
mention of showers in the TAFs at this point. Winds will overall
remain light and generally northwest to northeast.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Anglin
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...Anglin
Hazardous weather outlook, Mar 26, 11:35 AM MDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1235 PM CDT Fri Mar 26 2021

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271745-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1235 PM CDT Fri Mar 26 2021 /1135 AM MDT Fri Mar 26 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Multiple days of fire weather concerns are expected this weekend
through early next week. The greatest potential for critical fire
weather conditions, including gusty winds and low humidity, is
over southwest North Dakota on Sunday, and over almost all of
western and central North Dakota on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Fire Weather Watches in North Dakota, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.